My CCRM IVF Journey

Our successful journey through IVF #2 at one of the world's top fertility clinics

Depot Lupron, Day 47 (Seven Days to Go!)

Posted by auntiem10 on December 3, 2010

I’m obviously thrilled that I get to start BCPs a week from today! My side effects from Depot Lupron seem to be diminishing somewhat (presumably because the medicine is losing its potency as the days pass). Things I learned while on vacation:

* Hot flashes are miserable on airplanes.
* Hot flashes are miserable on packed subway cars in NYC.
* Hot flashes are miserable when you are trying to avoid being trampled at Macy’s on Black Friday.

* Hot flashes are miserable when attempting to sleep without a fan blowing on me.

I have a new side effect this week: slight cramping. This started on approximately Day 41 of this treatment. It almost feels like AF is on the way, but the cramps are not painful or intense. I emailed my nurse at CCRM to see if this is normal, since I certainly don’t want to have a non-medicated period. For one thing, the DL has helped suppress my endometriosis, so my reproductive parts are as clean as they are going to get right now. For another thing, my body seems to enjoy raining on my parade with cysts. So even though I’ll have a mild period after finishing BCPs, I shouldn’t ovulate (hence no cysts) or bleed heavily (hence minimum endo damage). In my e-mail, I asked if I should start BCPs a few days early to make sure AF will stay far away. The verdict was that most patients do not have AF on this treatment and that there’s no need to worry. I’m not sure if the cramping is random or if my ovaries/uterus are beginning to wake up from their imposed hibernation.

Hot flashes are becoming fewer and farther between, thank goodness! I still feel them, but my days are no longer consumed by running cold water on my wrists every 30 minutes to cool off or blasting our fan on my face in the mornings. Good riddance!

I was amazed that my emotions stayed very even and happy while in NYC. It can be a stressful place for a tourist, and I was guessing that I might turn into a two-headed monster while there. But actually, I enjoyed myself and felt very even-keeled during our entire trip. I did tear up yesterday for absolutely no reason at all while listening to “White Christmas,” but overall the mood swings are lessening.

Insomnia is still present. I wake up several times a night, feeling wide awake. Headaches are only present because I’ve been graced with a cold. Because of the insomnia, I feel fatigued during the day.

This is my last DL update! Next Friday (on my 29th birthday!), I start BCPs and officially begin the FET prep. I am happy that I went through this treatment, because it is just one more variable that we’ll be able to cross off if our FET fails. Time has also seemed to stand still as I counted down the days and endured the side effects, but regardless, I wouldn’t change my decision to add DL to my protocol.

I hope these updates are beneficial to those of you who find my blog and are preparing for your own Depot Lupron treatment now or in the future. At least you will somewhat know what to expect, although your side effects could vary. To see all DL-related blog posts, click the Depot Lupron category in the right pane. If you have any questions, feel free to email me at ccrmjourney@hotmail.com (or comment below and I will answer!).

Advertisements

3 Responses to “Depot Lupron, Day 47 (Seven Days to Go!)”

  1. Pie said

    7 days!! Whooo-hoo! I hope no cysts or even a period comes your way. I had nothing. Enjoy the BCP!

  2. Cassie said

    I’m so glad you are nearing the end! Packed subway cars here are awful enough by themselves – I can’t imagine adding a hot flash to that! And you were very brave to hit Macy’s on Black Friday – I stayed far, far away!

  3. looknomore said

    Hey- Glad to know that hot flashes are not playing a havoc with your life. FET- exciting times ahead!! But scary all the same. Hope this treatment pays dividend 🙂

    I had my 2nd DL shot yesterday on day 3 of a medium heavy period. Doc did not seem concerned as I am on add back and would continue some kind of periods but I am a bit apprehensive. I have got about 1-2 hot flashes mostly in 1-2 days immediately after the injection. Have had more headaches but nothing scary like the testimonials on the net. Guess everyone’s different.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

 
%d bloggers like this: